Identification results for duration models with multiple spells

Research output: Contribution to journalArticlepeer-review

72 Scopus citations

Abstract

The purpose of this paper is to investigate the identifiability of duration models with multiple spells. We prove that the results of Elbers and Ridder (1982) and Heckman and Singer (1984) can be generalized to multi-spell models with lagged duration dependence. We also prove that without lagged duration dependence, the identification result does not depend on moment conditions or tail conditions on the mixing distribution. This result is in contrast to Ridder's (1990) result for single-spell models.

Original languageEnglish (US)
Pages (from-to)241-246
Number of pages6
JournalReview of Economic Studies
Volume60
Issue number1
DOIs
StatePublished - Jan 1993
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'Identification results for duration models with multiple spells'. Together they form a unique fingerprint.

Cite this